Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


workout nutrition
Feb 5, 2009

Hello Dr Bob,

I know you are THE expert on this matter so here is my simple question.

I work out but I gain muscle way to slowly which is frustrating. How about taking lean protein shakes? and also Creatine and Amino Acids. Does any of these cause any problems with my regimen? I'm taking Truvada, Telzir and Norvir.

Many thanks doctor for your answer.

German Lad.

Response from Dr. Frascino

Hey German Lad,

There are no significant drug-drug or drug-supplement interactions between your antiretroviral regimen and protein shakes, creatine or amino acid supplements taken as directed. As a routine matter, it is also worthwhile to check your serum testosterone level. Hypogonadism (low testosterone level) is fairly common among us HIVers and can be associated with decreased muscle mass, decreased libido, depressed mood, etc. Optimizing your diet and your exercise routine (include both resistance weight training and aerobic activities) will also help you maximize your gains at the gym. I applaud your efforts to keep fit. Exercise is not only a necessary component to overall general (as well as immune) health; it also helps us look better naked!

Be well.

Dr. Bob



Previous
Meds withheld while incarcinated
Next
Question never posed. Difficulkt question Monkey scratch ( serious research)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement